Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 15, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 10, 2001, 12:27 AM EST for Tippecanoe County, Indiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 10, 2001, 12:27 AM EST (05:27 UTC)
- Expired
- Apr 10, 2001, 1:15 AM EST
- In force
- 48 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
903 WUUS53 KIND 100527 SVRIND INC157-100615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1227 AM EST TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA THIS INCLUDES THE CITY OF LAFAYETTE * UNTIL 115 AM EST * AT 1226 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF WEST LAFAYETTE...OR ABOUT 9 MILES NORTHWEST OF LAFAYETTE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST LAFAYETTE AT 1235 AM EST BATTLE GROUND AT 1240 AM EST DAYTON AT 1245 AM EST THE MAIN THREAT FROM THIS STORM WILL BE LARGE HAIL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL... DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 4056 8709 4036 8708 4032 8673 4056 8671 PUMA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:00 PM EST, 9 hours 27 minutes earlier.
Area forecast discussion, Apr 9, 3:00 PM EST, 9 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EST MON APR 9 2001 POPS AND TIMING OF TSTMS ARE BIGGEST CONCERN THE NEXT FEW DAYS. SFC ANALYSIS AT 18Z SHOWS A STNRY FNT ACROSS EXTREME NRN INDIANA...NORTHERN ILLINOIS TO WEAK LOW PRESSURE OVER SE IOWA. SATELLITE SHOWS OUTFLOW BOUNDARY ACROSS OUR NRN CWA TO SE IOWA S OF FNT. A FEW TSTMS STARTING TO DEVELOP ALONG BOUNDARY BUT MAINLY OVER WRN OHIO. MODIFIED ILX SOUNDING SHOWS CAPES AROUND 2500 J/KG AND ETA EVEN SHOWS MORE UNSTABLE AIR THAN THAT MOVG INTO CENTRAL ILLINOIS THIS AFTERNOON AND ACROSS CENTRAL INDIANA TONIGHT. NEW SWOMCD CALLS FOR TSTMS TO DEVELOP ALONG BOUNDARY OVER SE IA AND NW ILLINOIS NEXT FEW HOURS AND THESE SHOULD TRACK TOWARDS OUR NRN CWA LATER THIS EVENING. WITH AMS BEING SO UNSTABLE WILL GO HI POPS NRN CWA TNGT AND WITH 40 TO 50 PERCENT POPS MAINLY LATER TNGT SOUTH. MODELS SHOW BEST VERTICAL VELOCITIES OCCURRING LATER TONIGHT AND THEY ALSO SAG FNT TO N PORTIONS OF CENTRAL INDIANA LATE TNGT. AVN HAS IT TO KIND WHICH SEEMS TOO FAR SOUTH. ALL MODELS SHOW GOOD LOW LEVEL CONVERGENCE OVER ACROSS OUR AREA NEXT FEW DAYS...WILL GO WITH LIKELY POPS TUESDAY AND TUESDAY NIGHT. AVN/ETA THEN LIFTS FNT N ON WEDNESDAY AS STRONG LOW PRESSURE MOVES INTO THE CENTRAL PLAINS. NGM IS ODD MAN OUT HERE...SO WILL GO WITH WARMER AND DRIER MAV GUIDANCE WEDNESDAY. WE REMAIN IN SAME WRM AMS NEXT FEW DAYS...SO WILL GO SLIGHTLY ABV MAV/FWC TEMPS THROUGH TOMORROW NIGHT AND JUST ABV WARMER MAV TEMPS ON WED. .IND...NONE. HENDRICKSON
In the hours before
Local storm report, Apr 9, 8:57 PM EST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
857 PM EST MON APR 09 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM RIDGEVILLE IN 1 INCH HAIL
04/09/01 RANDOLPH REPORTED BY COOPERATIVE
OBSERVER.
0836 PM DEERFIELD IN 1.75 INCH HAIL
04/09/01 RANDOLPH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0843 PM 3 E WINCHESTER IN MPH TSTM GUST
04/09/01 RANDOLPH ROOFS BLOWN OFF
BUILDINGS. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0843 PM WINCHESTER IN .88 INCH HAIL
04/09/01 RANDOLPH REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Apr 9, 10:07 PM EST, 2 hours 20 minutes before
INZ021-100350- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1007 PM EST MON APR 9 2001 ...STRONG STORMS RETURNING TO NORTHWEST INDIANA... A SEVERE THUNDERSTORM WAS MOVING INTO WESTERN WHITE COUNTY AT 10 PM. GOLF BALL SIZED HAIL WAS REPORTED JUST SOUTH OF KENTLAND INDIANA AT 945 PM EST. THE STORM WILL CONTINUE MOVING EAST OVER WHITE COUNTY AND SHOULD ENTER WESTERN CARROLL COUNTY BETWEEN 1030 AND 11 PM EST. IF THE STORM DOES NOT WEAKEN...A WARNING MAY BE ISSUED FOR CARROLL COUNTY IN NORTHWEST INDIANA. GRAYSON
Special weather statement, Apr 9, 10:11 PM EST, 2 hours 16 minutes before
INZ021-100350- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1011 PM EST MON APR 9 2001 ...STRONG STORMS RETURNING TO NORTHWEST INDIANA... A STRONG THUNDERSTORM WAS MOVING INTO WESTERN WHITE COUNTY AT 10 PM. GOLF BALL SIZED HAIL WAS REPORTED SOUTH OF KENTLAND INDIANA AT 945 PM EST. THE STORM WILL CONTINUE MOVING EAST OVER WHITE COUNTY AND SHOULD ENTER WESTERN CARROLL COUNTY BETWEEN 1030 AND 11 PM EST., IF THE STORM DOES NOT WEAKEN...A WARNING MAY BE ISSUED FOR CARROLL COUNTY IN NORTHWEST INDIANA. GRAYSON
Special weather statement, Apr 9, 10:35 PM EST, 1 hour 52 minutes before
INZ021-028-029-100430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1035 PM EST MON APR 9 2001 ...STRONG STORMS RETURNING TO NORTHWEST INDIANA... STRONG THUNDERSTORMS OVER NORTHWEST INDIANA WILL PUSH INTO NORTHERN TIPPECANOE...CARROLL AND WARREN COUNTIES THROUGH 1130 PM. SOME AREAS THAT WILL BE EFFECTED INCLUDE DELPHI...CARBONDALE AND I-65 NORTH OF LAFAYETTE. THIS THUNDERSTORM WILL PRODUCE HEAVY DOWNPOURS... F|REQUENT LIGHTNING AND SMALL HAIL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF CENTRAL INDIANA. PEOPLE SHOULD STAY ALERT TO CHANGING WEATHER CONDITIONS AND LISTEN FOR POSSIBLE WARNINGS. PUMA
Special weather statement, Apr 9, 11:27 PM EST, 1 hour before
INZ021-029>031-038-100515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1127 PM EST MON APR 9 2001 LOOK FOR STRONG THUNDERSTORMS TO PUSH ACROSS CARROLL... TIPPECANOE...HOWARD AND CLINTON COUNTIES THROUGH 1215 AM. AS THE STORMS PUSH EAST AT ABOUT 40 MPH THEY WILL PRODUCE HEAVY RAIN...FREQUENT LIGHTNING AND SMALL HAIL. SOME AREAS THAT WILL BE EFFECTED BY THE STORMS THROUGH 1215 AM INCLUDE LAFAYETTE... KOKOMO AND FRANKFORT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF CENTRAL INDIANA. PEOPLE SHOULD STAY ALERT TO CHANGING WEATHER CONDITIONS AND LISTEN FOR POSSIBLE WARNINGS. PUMA
Special weather statement, Apr 10, 12:03 AM EST, 24 minutes before
INZ021-028>031-035>049-054>057-065-100535- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1203 AM EST TUE APR 10 2001 ...THE SEVERE THUNDERSTORM WATCH HAS EXPIRED... SEVERE THUNDERSTORM WATCH 111 FOR CENTRAL INDIANA HAS EXPIRED AT MIDNIGHT. HOWEVER...THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND DAMAGING WINDS ARE STILL IN THE REGION. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER UPDATES. SALLY
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:54 PM EST | Severe Thunderstorm Warning | IND | Randolph | 51 min |
| Apr 9, 7:59 PM EST | Severe Thunderstorm Warning | IND | Delaware | 46 min |
| Apr 9, 8:34 PM EST | Severe Thunderstorm Warning | IND | Randolph | 26 min |
| Apr 9, 11:35 PM EST | Severe Thunderstorm Warning | IND | Carroll | 25 min |
| Apr 10, 12:10 AM EST | Severe Thunderstorm Warning | IND | Clinton | 35 min |
| Apr 10, 12:48 AM EST | Severe Thunderstorm Warning | IND | Howard | 42 min |
| Apr 10, 1:00 AM EST | Severe Thunderstorm Warning | IND | Carroll, Clinton | 45 min |
| Apr 10, 1:26 AM EST | Severe Thunderstorm Warning | IND | Hamilton | 19 min |
| Apr 10, 1:45 AM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison | 45 min |
| Apr 10, 9:28 AM EST | Severe Thunderstorm Warning | IND | Knox, Sullivan | 62 min |
| Apr 10, 10:09 AM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox | 36 min |
| Apr 10, 10:39 AM EST | Severe Thunderstorm Warning | IND | Greene, Martin | 36 min |
| Apr 10, 10:48 AM EST | Severe Thunderstorm Warning | IND | Lawrence | 27 min |
| Apr 10, 11:12 AM EST | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 33 min |
| Apr 10, 11:43 AM EST | Severe Thunderstorm Warning | IND | Jackson | 32 min |
| Apr 10, 3:27 PM EST | Severe Thunderstorm Warning | IND | Sullivan | 33 min |
| Apr 10, 3:49 PM EST | Severe Thunderstorm Warning | IND | Greene | 41 min |
| Apr 10, 5:26 PM EST | Tornado Warning | IND | Lawrence | 19 min |
| Apr 10, 5:45 PM EST | Severe Thunderstorm Warning | IND | Jackson | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.